Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 25, 2021, 10:33 AM EDT for Miami-Dade County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2021, 10:33 AM EDT (14:33 UTC)
- Expired
- Jun 25, 2021, 11:00 AM EDT
- In force
- 27 min
- Issued by
- NWS Miami, FL
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 11 km from the middle of the area, began a volume at 14:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 2.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1712 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572 WWUS82 KMFL 251433 SPSMFL Special Weather Statement National Weather Service Miami FL 1033 AM EDT Fri Jun 25 2021 FLZ073-074-173-251500- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 1033 AM EDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL 1100 AM EDT... * At 1032 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Palmetto Bay, or near Black Point, moving west at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Coral Gables, South Miami, Black Point, Kendall, The Redland, Pinecrest, Glenvar Heights, Richmond West, Richmond Heights, Country Walk, Kendale Lakes, Palmetto Bay, Cutler Bay, University Of Miami, Zoo Miami, Goulds, The Hammocks, West Perrine, Olympia Heights and West Kendall. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2550 8021 2558 8052 2576 8042 2567 8015 TIME...MOT...LOC 1432Z 106DEG 18KT 2561 8026 $$ KELLY
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 25, 10:08 AM EDT, 25 minutes earlier.
Area forecast discussion, Jun 25, 10:08 AM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Miami FL 1008 AM EDT Fri Jun 25 2021 .UPDATE... Morning showers continue to move onshore from the Atlantic waters with light to moderate rainfall. There have only been a few occasional lightning strikes with activity this morning. Abundant moisture remains across the region with scattered showers and thunderstorms continuing today with the overall pattern of morning Atlantic showers and storms giving way to an afternoon storm focus over Southwest Florida and the interior. The 12z MFL sounding shows 500mb temps around -9C with a little steeper lapse rates, compared to yesterday, of -6.7C/km. Model soundings show MLCAPE values in excess of 2500 J/kg over portions of the western interior this afternoon aided by some diurnal heating. This looks to be the best area to see the strong to severe storms this afternoon. A gusty wet microburst and small hail will be possible in this region this afternoon and evening. We do have a little bit more of a background flow with showers and storms moving today so the flooding threat is a little less than previous days unless multiple rounds of storms impact the same area. Given the increased easterly flow a high risk of rip currents was issued for all Atlantic beaches. The high risk of rip currents will remain through the weekend. && .PREV DISCUSSION... (Issued 733 AM EDT Fri Jun 25 2021) AVIATION(12Z TAFS)... Showers and storms over the Atlantic waters will continue to move over the east coast this morning before activity shifts towards the interior and west coast this afternoon and evening. TEMPO groups will with amendments as timing and location as lines of showers and storms develop. Easterly winds remain elevated overnight, with showers once again for east coast terminals for end of the period. PREV DISCUSSION... (Issued 403 AM EDT Fri Jun 25 2021) DISCUSSION... Short Term (Today through Saturday): The warm and stormy pattern will persist to close out the week. A mid-level inverted trough associated with an upper level low will push into the eastern Gulf of Mexico from the peninsula of Florida today shifting the convective focus from along the Atlantic coast in the morning westward through the day into Southwest Florida. At the surface, an area of high pressure centered over the Atlantic will allow for an easterly wind flow to continue through the weekend. A Gulf sea breeze could potentially try to develop in the afternoons but the easterly flow may pin it very close to the Gulf coast. Temperatures will remain warm with most areas reaching into the upper 80s in the afternoons and much of Southwest Florida reaching into the lower 90s on Saturday afternoon. 500 mb temperatures of -9 to -8 deg C on Friday and the proximity to the upper level low will allow for an additional day where strong storms will be possible, particularly around Lake Okeechobee and in Southwest Florida. Mid-level temperatures will warm slightly for Saturday. The concern for heavy rainfall is also present, though the storm motion should be a tad faster than in previous days. Repeated heavy rainfall over urbanized and other poorly drained areas could lead to localized street flooding. Gusty winds and small hail cannot be ruled out with the stronger storms today either. Long term (Sunday through Thursday): Models depict a rather wet pattern continuing on Sunday and into early next week, but with a high degree of uncertainty in regards to specifics. This is mainly due to some models showing potential for a disturbance to develop over the eastern Gulf region early next week. Regardless, the overall synoptic pattern will remain dominated by a deep high pressure system centered over the western Atlantic, with its western periphery remaining over the area and keeping persistent deep easterly flow in place. Therefore, moisture advection from the Atlantic will continue, with periods of passing showers and thunderstorms across the Miami/Atlantic metro areas. Pressure gradients will remain tighter than normal, keeping afternoon wind speeds in the 10-15 kt range through much of the long term. Thus, it is likely that the Atlantic sea breeze will dominate in the afternoon hours, and favor the western half of SoFlo for deep convection to develop each day. Spreading outflows may add additional coverage of rain/storms. The situation will be closely monitored in case multiple days of persisting rain over the same locations could result in flooding issues. In terms of temperatures, despite the anticipated active weather pattern, afternoon temperatures should remain on the warm side with max values in the mid to upper 80s, along with some low 90s inland. MARINE... Persistent easterly flow will persist into early next week with SCEC conditions at times. Showers and storms remain in the forecast through at least the weekend with lightning, gusty winds, heavy rainfall, and elevated seas being the primary hazards. Brief periods of advisory level winds cannot be ruled out through the weekend. Portions of the Atlantic waters near the Gulfstream off Palm Beach County could build to 4 to 5 foot seas by Saturday. BEACH FORECAST... A persistent easterly flow will lead to an increasing rip current risk along the Atlantic beaches of South Florida as the weekend continues. The building Atlantic rip current risk may require a rip current statement at some point this weekend. AVIATION(06Z TAFS)... An overnight lull in convection is eventually forecast to give way to increasing activity by sunrise with Atlantic morning showers and storms that could impact the terminals through the afternoon before the focus shifts west towards Southwest Florida. Generally easterly flow is expected though a Gulf sea breeze could turn APF onshore. Short-fused AMDs may be needed for any sub-VFR impacts. && .PRELIMINARY POINT TEMPS/POPS... Miami 79 88 79 88 / 40 60 50 70 West Kendall 78 89 78 89 / 30 70 50 80 Opa-Locka 77 88 77 88 / 40 60 40 70 Homestead 78 88 78 88 / 40 60 60 80 Fort Lauderdale 79 87 79 88 / 40 60 40 70 N Ft Lauderdale 78 87 78 87 / 30 60 40 70 Pembroke Pines 77 88 76 87 / 40 60 40 70 West Palm Beach 77 88 77 88 / 30 60 40 60 Boca Raton 78 87 78 88 / 30 60 40 70 Naples 74 91 75 91 / 40 70 40 80 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...High Rip Current Risk through Sunday evening for FLZ168-172-173. AM...None. GM...None. && Update/Aviation...Kelly Today through Saturday and Marine...RAG Saturday Night through Thursday...AR Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 25, 9:32 AM EDT, 1 hour 1 minute before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 932 AM EDT Fri Jun 25 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 260145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 932 AM EDT Fri Jun 25 2021 ... Isolated Strong Storms Possible Again Today... ... High Risk Of Rip Currents Atlantic Beaches... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: There is a high risk of rip currents along the Atlantic beaches of South Florida today. Thunderstorms: Scattered to numerous showers and thunderstorms are possible, with a focus across Southwest Florida and the Lake Okeechobee region this afternoon and evening, and the local waters overnight. An isolated strong storm is possible. Waterspouts: Waterspouts are possible across all area waters with showers and storms. Wind: An isolated strong wind gust is possible with the strongest thunderstorms today, mainly over the western interior and Gulf coast. Hail: Small hail is possible with the strongest thunderstorms today. Flooding: Heavy rainfall with showers and thunderstorms may lead to localized flooding in urban and low-lying areas. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Showers and thunderstorms are possible each day, with gusty winds, lightning and localized flooding possible. A high risk of rip currents will continue for the Atlantic beaches at least through this weekend. An elevated rip current risk will likely persist into early next week. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Jun 25, 10:33 AM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 1033 AM EDT Fri Jun 25 2021 FLZ073-074-173-251500- Metropolitan Miami Dade FL-Inland Miami-Dade County FL- Coastal Miami Dade County FL- 1033 AM EDT Fri Jun 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MIAMI-DADE COUNTY UNTIL 1100 AM EDT... * At 1032 AM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Palmetto Bay, or near Black Point, moving west at 20 mph. * Winds in excess of 45 mph possible with this storm. * Locations impacted include... Coral Gables, South Miami, Black Point, Kendall, The Redland, Pinecrest, Glenvar Heights, Richmond West, Richmond Heights, Country Walk, Kendale Lakes, Palmetto Bay, Cutler Bay, University Of Miami, Zoo Miami, Goulds, The Hammocks, West Perrine, Olympia Heights and West Kendall. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2550 8021 2558 8052 2576 8042 2567 8015 TIME...MOT...LOC 1432Z 106DEG 18KT 2561 8026 KELLY
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:26 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 59 hr |
| Jun 25, 10:27 AM EDT | Special Marine Warning | MFL | 33 min | |
| Jun 25, 11:12 AM EDT | Special Weather Statement | MFL | Miami-Dade | 48 min |
| Jun 25, 11:34 AM EDT | Special Marine Warning | MFL | 56 min | |
| Jun 25, 11:36 AM EDT | Special Weather Statement | MFL | Monroe | 54 min |
| Jun 25, 11:38 AM EDT | Special Weather Statement | MFL | Hendry | 52 min |
| Jun 25, 11:47 AM EDT | Special Marine Warning | MFL | 41 min | |
| Jun 25, 12:22 PM EDT | Special Marine Warning | MFL | 68 min | |
| Jun 25, 12:58 PM EDT | Special Marine Warning | MFL | 47 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.